- Question from SunnyA: I am taking tamoxifen after a partial mastectomy and radiation (no lymph node involvement, no chemo) but the side effects are horrible -- unbearable hot and cold flashes and severe joint pain. Have there been studies done to see if lowering the dosage helps with the side effects without significantly reducing its effectiveness?
- Answers - Generosa Grana, M.D., F.A.C.P There have not been any trials looking at modification of the dose of tamoxifen to see how much that will improve side effects and how it will affect effectiveness. You may be happy to know that there is some data that the women who metabolize tamoxifen most actively and get the most anti-cancer benefit from tamoxifen are those same women who have more of the hot flashes, night sweats, and other symptoms. So again this may be reassuring to know that you are getting good activity, but are having to pay the price as far as toxicity.
The Ask-the-Expert Online Conference called Updates From the 2008 ASCO Annual Meeting featured Generosa Grana, M.D., F.A.C.P. and Carol Kaplan, M.D. answering your questions about the latest research advances on screening, treatment, side effects, and more.
Editor's Note: This conference took place in June 2008.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.